Alert archive / Montana / Winter Storm Watches in 2005
Winter Storm Watch 13, NWS Missoula, MT
NWS Missoula, MT issued this winter storm watch at Dec 27, 2005, 1:28 PM MST for 8 counties in Montana; Lemhi County, Idaho. It took effect at Dec 28, 2005, 2:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 27, 2005, 1:28 PM MST (20:28 UTC)
- In effect from
- Dec 28, 2005, 2:00 PM MST
- Expired
- Dec 28, 2005, 3:51 AM MST
- In force
- Issued by
- NWS Missoula, MT
Counties Lemhi County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 60 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.5 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 272028 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 128 PM MST TUE DEC 27 2005 ...SIGNIFICANT SNOWFALL EXPECTED WEDNESDAY AFTERNOON THROUGH THURSDAY... .A VERY MOIST PACIFIC SYSTEM WILL MOVE THROUGH THE AREA WEDNESDAY AND THURSDAY. THIS SYSTEM HAS THE POTENTIAL TO BRING HEAVY SNOWFALL TO MOUNTAIN LOCATIONS ALONG THE CONTINENTAL DIVIDE AS IT PASSES. THEREFORE A WINTER STORM WATCH FOR HEAVY SNOW IS BEING ISSUED FOR THESE AREAS. WHILE ALL SNOW IS EXPECTED IN MOUNTAIN LOCATIONS...VALLEYS AND CANYONS ACROSS THE AREA WILL SEE THE PRECIPITATION BEGIN AS RAIN ON WEDNESDAY AND THEN CHANGE OVER TO SNOW LATE WEDNESDAY NIGHT AS A COLD FRONT MOVES THROUGH THE REGION. IDZ009-010-MTZ006-007-280400- /O.NEW.KMSO.WS.A.0013.051228T2100Z-051230T0000Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- 128 PM MST TUE DEC 27 2005 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON ABOVE 6000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. SNOW...HEAVY AT TIMES...WILL DEVELOP OVER THE AREA ON WEDNESDAY AFTERNOON BRINGING 8 TO 12 INCHES OF NEW SNOWFALL WITH ISOLATED AMOUNTS UP TO 18 INCHES BY THURSDAY AFTERNOON TO ELEVATIONS ABOVE 6000 FEET. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MTZ002-043-280400- /O.NEW.KMSO.WS.A.0013.051229T0000Z-051230T0000Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 128 PM MST TUE DEC 27 2005 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. SNOW...HEAVY AT TIMES...WILL DEVELOP OVER THE AREA ON WEDNESDAY EVENING BRINGING 6 TO 10 INCHES OF NEW SNOWFALL WITH ISOLATED AMOUNTS UP TO 18 INCHES BY THURSDAY AFTERNOON AT ELEVATIONS ABOVE 5000 FEET. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
3 follow-up statements
000 WWUS45 KMSO 272253 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 353 PM MST TUE DEC 27 2005 ...SIGNIFICANT SNOWFALL EXPECTED WEDNESDAY AFTERNOON THROUGH THURSDAY... .TONIGHT 2 TO 4 INCHES OF SNOW WILL BE SEEN ACROSS NORTHWEST MONTANA BEFORE THE WARM FRONT MOVES IN FROM THE SOUTHWEST AND RAISES SNOW LEVEL ABOVE 5000 FEET. A VERY MOIST PACIFIC SYSTEM WILL MOVE THROUGH THE AREA WEDNESDAY AND THURSDAY. THIS SYSTEM HAS THE POTENTIAL TO BRING HEAVY SNOWFALL TO MOUNTAIN LOCATIONS ALONG THE CONTINENTAL DIVIDE AS IT PASSES. THEREFORE A WINTER STORM WATCH FOR HEAVY SNOW IS BEING ISSUED FOR THESE AREAS. WHILE ALL SNOW IS EXPECTED IN MOUNTAIN LOCATIONS...VALLEYS AND CANYONS ACROSS THE AREA WILL SEE THE PRECIPITATION BEGIN AS RAIN ON WEDNESDAY AND THEN CHANGE OVER TO SNOW LATE WEDNESDAY NIGHT AS A COLD FRONT MOVES THROUGH THE REGION. MTZ002-280700- /O.NEW.KMSO.SN.Y.0025.051227T2253Z-051228T1200Z/ /O.CON.KMSO.WS.A.0013.051229T0000Z-051230T0000Z/ WEST GLACIER REGION- 353 PM MST TUE DEC 27 2005 ...SNOW ADVISORY IN EFFECT UNTIL 5 AM MST WEDNESDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST WEDNESDAY. A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. SNOW HAS DEVELOPED ACROSS THE AREA EARLY THIS EVENING AND IS CHANGING FROM RAIN TO SNOW AT MANY OF THE LOWER VALLEYS. 2 TO 4 INCHES OF SNOW WILL BE SEEN ACROSS THE REGION BY 5 AM ON WEDNESDAY. SNOW...HEAVY AT TIMES...WILL DEVELOP OVER THE AREA ON WEDNESDAY EVENING BRINGING 6 TO 10 INCHES OF NEW SNOWFALL WITH ISOLATED AMOUNTS UP TO 18 INCHES BY THURSDAY AFTERNOON AT ELEVATIONS ABOVE 5000 FEET. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ001-003-004-280700- /O.NEW.KMSO.SN.Y.0025.051227T2253Z-051228T1200Z/ KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION- 353 PM MST TUE DEC 27 2005 ...SNOW ADVISORY IN EFFECT UNTIL 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST WEDNESDAY. SNOW HAS DEVELOPED ACROSS THE AREA EARLY THIS EVENING AND IS CHANGING FROM RAIN TO SNOW AT MANY OF THE LOWER VALLEYS. 2 TO 4 INCHES OF SNOW WILL BE SEEN ACROSS THE REGION BY 5 AM ON WEDNESDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ009-010-MTZ006-007-280700- /O.CON.KMSO.WS.A.0013.051228T2100Z-051230T0000Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- 353 PM MST TUE DEC 27 2005 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON ABOVE 6000 FEET... A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. SNOW...HEAVY AT TIMES...WILL DEVELOP OVER THE AREA ON WEDNESDAY AFTERNOON BRINGING 8 TO 12 INCHES OF NEW SNOWFALL WITH ISOLATED AMOUNTS UP TO 18 INCHES BY THURSDAY AFTERNOON TO ELEVATIONS ABOVE 6000 FEET. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MTZ043-280700- /O.CON.KMSO.WS.A.0013.051229T0000Z-051230T0000Z/ POTOMAC/SEELEY LAKE REGION- 353 PM MST TUE DEC 27 2005 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON ABOVE 5000 FEET... A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. SNOW...HEAVY AT TIMES...WILL DEVELOP OVER THE AREA ON WEDNESDAY EVENING BRINGING 6 TO 10 INCHES OF NEW SNOWFALL WITH ISOLATED AMOUNTS UP TO 18 INCHES BY THURSDAY AFTERNOON AT ELEVATIONS ABOVE 5000 FEET. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS45 KMSO 280345 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 845 PM MST TUE DEC 27 2005 ...SIGNIFICANT SNOWFALL EXPECTED WEDNESDAY AFTERNOON THROUGH THURSDAY... .A VERY MOIST PACIFIC SYSTEM WILL MOVE THROUGH THE AREA WEDNESDAY AND THURSDAY. THIS SYSTEM HAS THE POTENTIAL TO BRING HEAVY SNOWFALL TO MOUNTAIN LOCATIONS ALONG THE CONTINENTAL DIVIDE AS IT PASSES. THEREFORE A WINTER STORM WATCH FOR HEAVY SNOW IS BEING ISSUED FOR THESE AREAS. WHILE ALL SNOW IS EXPECTED IN MOUNTAIN LOCATIONS...VALLEYS AND CANYONS ACROSS THE AREA WILL SEE THE PRECIPITATION BEGIN AS RAIN ON WEDNESDAY AND THEN CHANGE OVER TO SNOW LATE WEDNESDAY NIGHT AS A COLD FRONT MOVES THROUGH THE REGION. MTZ002-281100- /O.CAN.KMSO.SN.Y.0025.000000T0000Z-051228T1200Z/ /O.CON.KMSO.WS.A.0013.051229T0000Z-051230T0000Z/ WEST GLACIER REGION- 845 PM MST TUE DEC 27 2005 ...SNOW ADVISORY IS CANCELLED... ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW ADVISORY. A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW ADVISORY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MTZ001-003-004-280445- /O.CAN.KMSO.SN.Y.0025.000000T0000Z-051228T1200Z/ KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION- 845 PM MST TUE DEC 27 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW ADVISORY. $$ IDZ009-010-MTZ006-007-281100- /O.CON.KMSO.WS.A.0013.051228T2100Z-051230T0000Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- 845 PM MST TUE DEC 27 2005 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON ABOVE 6000 FEET... A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. SNOW...HEAVY AT TIMES...WILL DEVELOP OVER THE AREA ON WEDNESDAY AFTERNOON BRINGING 8 TO 12 INCHES OF NEW SNOWFALL WITH ISOLATED AMOUNTS UP TO 18 INCHES BY THURSDAY AFTERNOON TO ELEVATIONS ABOVE 6000 FEET. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MTZ043-281100- /O.CON.KMSO.WS.A.0013.051229T0000Z-051230T0000Z/ POTOMAC/SEELEY LAKE REGION- 845 PM MST TUE DEC 27 2005 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON ABOVE 5000 FEET... A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. SNOW...HEAVY AT TIMES...WILL DEVELOP OVER THE AREA ON WEDNESDAY EVENING BRINGING 6 TO 10 INCHES OF NEW SNOWFALL WITH ISOLATED AMOUNTS UP TO 18 INCHES BY THURSDAY AFTERNOON AT ELEVATIONS ABOVE 5000 FEET. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS45 KMSO 281051 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 351 AM MST WED DEC 28 2005 .A COLD FRONT ASSOCIATED WITH A MOIST PACIFIC STORM SYSTEM WILL SWEEP ACROSS THE NORTHERN ROCKIES TONIGHT. RAIN WILL CHANGE OVER TO SNOW BEHIND THE FRONT AS COLDER AIR PUSHES IN WITH WIDESPREAD SNOW ACCUMULATIONS EXPECTED. IDZ009-010-MTZ007-281800- /O.UPG.KMSO.WS.A.0013.051228T2100Z-051230T0000Z/ /O.NEW.KMSO.SN.Y.0026.051229T0200Z-051229T1200Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- 351 AM MST WED DEC 28 2005 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN WILL CHANGE OVER TO SNOW DURING THE EVENING HOURS BEHIND A COLD FRONT. ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS OVER HIGHER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ006-281800- /O.UPG.KMSO.WS.A.0013.051228T2100Z-051230T0000Z/ /O.NEW.KMSO.SN.Y.0026.051229T0100Z-051229T1200Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 351 AM MST WED DEC 28 2005 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN WILL CHANGE OVER TO SNOW DURING THE EVENING HOURS BEHIND A COLD FRONT. ACCUMULATIONS OF 2 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS OVER HIGHER ELEVATIONS CAN BE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ002-043-281800- /O.UPG.KMSO.WS.A.0013.051229T0000Z-051230T0000Z/ /O.NEW.KMSO.SN.Y.0026.051229T0200Z-051229T1200Z/ WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION- 351 AM MST WED DEC 28 2005 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. RAIN WILL CHANGE OVER TO SNOW DURING THE EVENING HOURS BEHIND A COLD FRONT. ACCUMULATIONS OF 2 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS OVER HIGHER ELEVATIONS CAN BE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IDZ005-006-281800- /O.NEW.KMSO.SN.Y.0026.051229T0100Z-051229T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 251 AM PST WED DEC 28 2005 ...SNOW ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PST THURSDAY. RAIN WILL CHANGE OVER TO SNOW DURING THE EVENING HOURS BEHIND A COLD FRONT. ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS OVER HIGHER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ001-004-281800- /O.NEW.KMSO.SN.Y.0026.051229T0100Z-051229T1200Z/ KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- 351 AM MST WED DEC 28 2005 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST THURSDAY. RAIN WILL CHANGE OVER TO SNOW DURING THE EVENING HOURS BEHIND A COLD FRONT. ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MTZ003-005-281800- /O.NEW.KMSO.SN.Y.0026.051229T0200Z-051229T1200Z/ FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS- 351 AM MST WED DEC 28 2005 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MST THURSDAY. RAIN WILL CHANGE OVER TO SNOW DURING THE EVENING HOURS BEHIND A COLD FRONT. ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm watch went out at Dec 27, 9:58 AM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Dec 27, 9:58 AM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 958 AM MST TUE DEC 27 2005 .UPDATE...THE EXTREMELY MOIST PACIFIC SYSTEM IS ON ITS WAY AND SHOULD BEGIN ARRIVING IN CENTRAL IDAHO. CURRENT FORECAST APPEARS TO BE RIGHT ON TRACK. HAVE ALREADY RAISED HIGH TEMPS IN THE VALLEYS IN CENTRAL IDAHO. CONSIDERING A SNOW ADVISORY FOR THIS AFTERNOON FOR THE CLEARWATER WILDERNESS ABOVE 5000 FEET. HOWEVER...WILL HOLD OFF ANOTHER HOUR BEFORE DOING SO SINCE WE ARE EXPECTING SIGNIFICANT WARMING TO BEGIN OCCURRING ON MOUNTAIN SLOPES AT SOME POINT THIS EVENING. THIS WOULD GREATLY HINDER SNOWFALL AMOUNTS (WHICH WOULD ELIMINATE THE NEED FOR AN ADVISORY). WITH THAT SAID...WILL BE ISSUING WINTER STORM WATCHES FOR THE AREAS ALONG THE CONTINENTAL DIVIDE FOR WEDNESDAY NIGHT AND THURSDAY AS THE SYSTEM MOVES THROUGH AND AS SNOW LEVELS FALL BEHIND A COLD FRONT THAT IS EXPECTED TO PASS. && .AVIATION...A VIGOROUS STORM SYSTEM WILL IMPACT THE NORTHERN ROCKIES OVER THE NEXT COUPLE OF DAYS. EXPECT WIDESPREAD PRECIPITATION LOWERED CEILINGS AND MOUNTAIN OBSCURATIONS. FREEZING RAIN IS ALSO A POSSIBILITY IN THE OVERNIGHT AND EARLY MORNING HOURS...SEE APPROPRIATE TAFS AND TWEBS.. && .PREV DISCUSSION...TODAY THROUGH WEDNESDAY...VIGOROUS WARM PACIFIC SYSTEM SET TO IMPACT THE NORTHERN ROCKIES FROM THIS AFTERNOON INTO WEDNESDAY. WIDESPREAD PRECIPITATION CAN BE EXPECTED AS MOISTURE IS PLENTIFUL WITH THIS STORM. THE MAJOR IMPACT LOOKS TO BE RAIN AND RISING MOUNTAIN TEMPERATURES WHICH COULD CREATE HYDROLOGIC CONCERNS AS RAIN COMBINES WITH SNOWMELT AND ICE ON THE RIVERS AND STREAMS. HIGHER MOUNTAIN SNOWS WILL BE SIGNIFICANT AS WELL...HOWEVER THE HEAVIEST AMOUNTS ON WEDNESDAY WILL BE ABOVE PASS LEVELS (6-7K FEET)...THUS DO NOT ANTICIPATE ANY HIGHLIGHTS AT THIS TIME. FREEZING RAIN COULD ALSO BE A PROBLEM LATE TUESDAY NIGHT INTO WEDNESDAY MORNING...HOWEVER THERE IS SOME QUESTION AS TO HOW COLD TEMPERATURES WILL GET IF PRECIPITATION IS STEADY. THIS AFTERNOON WINDS WILL APPROACH ADVISORY CRITERIA ACROSS THE CAMAS PRAIRIE AND LOWER HELLS CANYON REGIONS OF CENTRAL IDAHO. HOWEVER IT LOOKS AS IF THEY WILL SKIRT JUST UNDER...WILL HAVE TO BE MONITORED. WEDNESDAY LOOKS SIGNIFICANTLY BETTER FOR WINDS THERE AS A LOW LEVEL JET PASSES THROUGH. WEDNESDAY NIGHT THROUGH TUESDAY...THE GFS AND ECMWF REMAIN MODELS OF CHOICE AND BOTH ARE CONSISTENT WITH PREVIOUS RUNS AND WITH EACH OTHER. THEREFORE...FAIRLY HIGH CONFIDENCE IN THE OVERALL WEATHER PATTERN FOR THE EXTENDED FORECAST.WEDNESDAY NIGHT...MOIST PACIFIC SYSTEM WILL BRING MODERATE TO HEAVY PRECIPITATION WEDNESDAY EVENING...BUT ALL MODELS NOW SHOWING PRECIPITATION WILL BECOME LIGHT AFTER MIDNIGHT. SNOW LEVELS WILL BE FALLING DURING THIS PERIOD...FROM HIGH MOUNTAIN ELEVATIONS IN THE EARLY EVENING TO VALLEY FLOORS BY MORNING. THURSDAY THROUGH MONDAY...A SERIES OF PACIFIC SYSTEMS WILL IMPACT THE AREA. EXACT TIMING AND STRENGTH DETAILS STILL SUSPECT...BUT MAIN EMPHASIS SHOULD BE FRIDAY NIGHT AND SATURDAY AND THEN AGAIN ON MONDAY. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && UPDATE...HENRY PREV DISCUSSION...GILCHRIST/MWJ AVIATION...GILCHRIST
Hazardous weather outlook, Dec 27, 5:01 AM MST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 501 AM MST TUE DEC 27 2005 IDZ005-006-009-010-MTZ002-004-006-043-281215- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-WEST GLACIER REGION- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 401 AM PST TUE DEC 27 2005 /501 AM MST TUE DEC 27 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A MOIST WARM PACIFIC STORM SYSTEM WILL START TO IMPACT THE AREA TODAY AND TONIGHT. HOWEVER...WINTER WEATHER HIGHLIGHTS ARE NOT EXPECTED DURING THIS PERIOD SINCE VALLEY LOCATIONS WILL REMAIN WELL BELOW RISING SNOW LEVELS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND WEDNESDAY NIGHT...THE COLD FRONT ASSOCIATED WITH AFORMENTIONED PACIFIC SYSTEM WILL MOVE THROUGH THE AREA WEDNESDAY NIGHT. WINTER WEATHER HIGHLIGHTS ARE EXPECTED DURING THIS TIME. PLEASE CONTINUE TO MONITOR FORECASTS AND GTFWSWMSO BULLETINS FOR DETAILS. THURSDAY THROUGH MONDAY...NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ007-008-MTZ001-003-005-007-281215- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS- MISSOULA/BITTERROOT VALLEYS-BUTTE/BLACKFOOT REGION- 401 AM PST TUE DEC 27 2005 /501 AM MST TUE DEC 27 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A MOIST WARM PACIFIC STORM SYSTEM WILL START TO IMPACT THE AREA TODAY AND TONIGHT. HOWEVER...WINTER WEATHER HIGHLIGHTS ARE NOT EXPECTED DURING THIS PERIOD SINCE VALLEY LOCATIONS WILL REMAIN WELL BELOW RISING SNOW LEVELS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND WEDNESDAY NIGHT...THE COLD FRONT ASSOCIATED WITH AFFORMENTIONED PACIFIC SYSTEM WILL MOVE THROUGH THE AREA WEDNESDAY NIGHT. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR SOME VALLEY LOCATIONS DURING THIS TIME. PLEASE CONTINUE TO MONITOR FORECASTS AND GTFWSWMSO BULLETINS FOR DETAILS. THURSDAY THROUGH MONDAY...NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:53 PM MST | Snow Advisory | MSO | Flathead, Lake, Lincoln, Mineral, Missoula, Sanders | 5 hr |
| Dec 27, 2:25 PM MST | Wind Advisory | MSO | Clearwater, Idaho | 4 hr |
Nearby
Winter Storm Watches in Montana, 2005Winter Storm Watches in Idaho, 2005Every winter storm watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.